Tennessee, 2019Flash Flooding and Flooding in Tennessee, February 22 to 24, 2019
February 22 to 24, 2019 · NWS OHX · 40 events in 23 counties and zones
A stationary frontal boundary stalled near the Tennessee Valley for nearly a week in mid to late February 2019. Persistent southwest flow aloft brought copious amounts of Gulf of Mexico moisture northward and interacted with this boundary for many days, causing a prolonged period of heavy rain and flooding throughout Middle Tennessee from Tuesday, February 19 through early Sunday, February 24.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary frontal boundary stalled near the Tennessee Valley for nearly a week in mid to late February 2019. Persistent southwest flow aloft brought copious amounts of Gulf of Mexico moisture northward and interacted with this boundary for many days, causing a prolonged period of heavy rain and flooding throughout Middle Tennessee from Tuesday, February 19 through early Sunday, February 24. Due to the heavy rainfall that had already fallen earlier in the month along with the already unusually wet winter season so far, widespread flash flooding and river flooding resulted, with dozens of water rescues being conducted and numerous homes and businesses flooded. This flood event was considered the worst in Middle Tennessee since the historic flood of May 2010, and damage from the flash flooding and river flooding resulted in a Presidential Disaster Declaration being declared for many Middle Tennessee counties on April 17, 2019. In addition, the heavy rainfall throughout February 2019 set new monthly rainfall records at many locations, including Nashville and Crossville, both of which saw over a foot of rain. By the end of the month, nearly the entire state of Tennessee had received between 10 and 20 of rain for February 2019.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 22, 9:12 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 22, 9:12 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
912 AM CST Fri Feb 22 2019
.UPDATE...
FOR MORNING DISCUSSION.
&&
.DISCUSSION...
Moderate to occasionally heavy rains continue to stream into
Middle TN this morning. Biggest area of concern is still south of
I-40 and west of I-24 where the bulk of the rain is falling this
morning. To this point, we've been spared any extremely heavy rain
by the fact that we remain north of the warm front, which is still
way down in Central Alabama. This is keeping the instability south
of us along with the convection. However, this is going to be the
biggest concern this evening as the warm front slowly lifts
northward. Convection will be our biggest enemy in this situation
because it means rain rates will quickly increase from what is
0.5-1.0 in/hr (which is close to manageable) to 1.0-2.0 in/hr or
more.
Not much has changed in the overall big picture. This morning's
rainfall in the southwest is only going to serve to exacerbate the
flash flood potential later this afternoon and tonight when the
warm front lifts northward. In the meantime, if any convection
starts, Flash Flood warnings are likely to come out quicker.
This remains a very dangerous situation. If you haven't done it
already, please develop a plan so that you and your loved ones
have higher ground to retreat to if flash flooding begins in your
area.
&&
.AVIATION...
12Z TAF DISCUSSION.
Rain will continue to impact terminals for periods through the end
of the taf cycle. There will be breaks in the rain, but chances
will be high enough to keep in the prevailing lines. Thunder was
left out until at least 03z when a heavier band of rain and
storms starts lifting from south to north. Ceilings will be on a
downward trend toward IFR, if not LIFR by this evening. Winds
today will be out of the east between 5-10 kts before switching to
the southeast as a warm front lifts north of the terminals.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......Unger
AVIATION........07
Hazardous weather outlook, Feb 22, 6:23 AM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
623 AM CST Fri Feb 22 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-231130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
623 AM CST Fri Feb 22 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Heavy rain is again very likely across Middle TN today and
especially tonight. 2 to 3 inches may fall by Saturday morning
and with the already very soggy ground, at minimum localized
flooding is expected, and widespread flooding is very possible.
The heaviest rain will be in the south today but move over the
I-40 corridor tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Additional heavy rainfall is likely on Saturday and flash
flooding will be very possible. Folks who live in southwest
portions of Middle TN need to have a plan in place now in case
the need arises to evacuate to higher ground. Please don't take
this lightly. Have somewhere to go at a moment's notice to escape
flood waters.
In addition, some strong to severe storms will be possible Saturday
afternoon and evening...especially across the southwest. Damaging
straight line winds and a couple tornadoes will be the main threat
with these storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed through Saturday due to the
ongoing flooding potential and the severe potential on Saturday.
Event by event
35 flash flood, 3 flood, 1 thunderstorm wind, 1 strong wind. Local standard time, as filed.
Flash Flood, Maury
- When
- February 22, 10:45 AM CST to 2:45 PM CST
- Where
- Maury County, 1.4 mi W of Hampshire to 0.65 mi W of Screamer
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.598, -87.325
Several roads across Maury County were flooded and closed, including Kettles Mill Road, Rally Hill Road, Hicks Lane, Old Williamsport Pike, Mt. Joy Road near Solvay Road, Wheeler Field Road near Bob's Lake Road, Carpenters Bridge Road, and Mooresville Pike.
Flash Flood, Lawrence
- When
- February 22, 1:45 PM CST to 2:45 PM CST
- Where
- Lawrence County, 3.15 mi W of Westpoint to 0.68 mi NNE of Lawrenceburg Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.133, -87.585
Several roads were flooded and closed across Lawrence County, including Wayland Springs Road south of West Point, Bluff Road near West Point, and Weakly Creek Road northeast of Lawrenceburg near the Giles County line.
Flood, Rutherford
- When
- February 22, 8:54 PM CST
- Where
- Rutherford County, 1.68 mi NNE of Rucker to 1.89 mi NNE of Rucker
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.770, -86.383
East County Farm Road near the Community Care Center was closed due to high water.
Flash Flood, Lawrence
- When
- February 23, 2:09 AM CST to 3:09 AM CST
- Where
- Lawrence County, 6.51 mi NNW of New Haven to 2.16 mi ESE of Iron City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.389, -87.568
Lawrence County Emergency Management reported 95 percent of all low water crossings in the county were flooded and impassable, with all creeks rising. Waterford Road in the Henryville community was also underwater, as was Highway 242 between mile markers 3 and 4 around 3 miles north of Iron City.
Flash Flood, Giles
- When
- February 23, 2:09 AM CST to 5:33 AM CST
- Where
- Giles County, 0.51 mi WNW of Prospect to 0.22 mi ESE of Conway
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.034, -87.008
Tennessee Highway Patrol reported parts of Highway 31 were underwater. In addition, media reports indicated that Giles County Fire and Rescue evacuated a mother, her three children, and several dogs from a home surrounded by flood waters on Alf Harris Road in Prospect.
Flash Flood, Perry
- When
- February 23, 5:41 AM CST to 6:08 AM CST
- Where
- Perry County, 4.91 mi NNW of Pine View to 1.01 mi E of Peters Lndg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.796, -87.961
Perry County 911 Center reported numerous roads were flooded and closed across the county, especially in northern and western sections. Roads that were flooded and closed including Cypress Creek Road and Russell Creek Road. Media reports also indicated a vehicle became trapped in flooding on Cypress Creek Road, but the driver got out safely.
Flash Flood, Maury
- When
- February 23, 7:00 AM CST to 8:00 AM CST
- Where
- Maury County, 1.03 mi E of Columbia to 1.1 mi E of Columbia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.619, -87.032
Riverside Drive in Columbia was reportedly flooded and closed.
Flash Flood, Marshall
- When
- February 23, 7:04 AM CST to 9:04 AM CST
- Where
- Marshall County, 1.27 mi W of Lunns Store to 0.3 mi ESE of Berlin
- Cause
- Heavy Rain
- Property damage
- $210,000
- Reported by
- Broadcast Media
- Coordinates
- 35.682, -86.802
Media reports indicated 10 to 15 roads across Marshall County were impassable, and another 15 to 20 roads were covered with high water or debris. Flood waters from Rock Creek and the Duck River were threatening several homes between Lewisburg and Chapel Hill.
Flash Flood, Rutherford
- When
- February 23, 7:43 AM CST to 9:43 AM CST
- Where
- Rutherford County, 1.48 mi SW of Blackman to 2.35 mi SE of Leanna
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.862, -86.535
A driver was rescued from a vehicle on Sulphur Springs Road after driving around a high water barricade. Roads were also taking on flood waters in the Royal Glen subdivision as well as in the 4600 block of Shores Road.
Flash Flood, Lawrence
- When
- February 23, 7:45 AM CST to 8:45 AM CST
- Where
- Lawrence County, 1.28 mi ESE of Ethridge to 1.26 mi ESE of Ethridge
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.315, -87.298
Media reports indicated Gwinn Road at Little Shoal Creek was flooded and closed.
Flash Flood, Lewis
- When
- February 23, 8:12 AM CST to 9:12 AM CST
- Where
- Lewis County, 4.16 mi NNW of Hohenwald Baker Arpt to 4.54 mi NW of Riverside
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.603, -87.636
Several roads were flooded and closed across Lewis County, including Rackley Road, 1285 Darbytown Road, the 1500 block of Sieber Ridge Road, Texas Bottoms near Sinckler Road, and Napier Road at Murphy Bridge.
Flash Flood, Coffee
- When
- February 23, 8:20 AM CST to 9:20 AM CST
- Where
- Coffee County, 0.88 mi NW of Red Hill to 1.59 mi WSW of Red Hill
- Cause
- Heavy Rain
- Property damage
- $330,000
- Reported by
- Law Enforcement
- Coordinates
- 35.461, -86.059
Media reports and local law enforcement reported 34 roads were flooded and closed across Coffee County, including Skinner Flat Road, Estern lane, and Scott Swinney Drive in Manchester. A water rescue was conducted in the 1500 block of Hillsboro Viola Road, and another water rescue of a family was conducted in Hillsboro.
Flash Flood, Grundy
- When
- February 23, 8:25 AM CST to 9:25 AM CST
- Where
- Grundy County, 1.15 mi ESE of Hixon to 1.36 mi ESE of Hixon
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.445, -85.800
Social media photos showed part of Firetower Road was washed out.
Flash Flood, Davidson
- When
- February 23, 9:55 AM CST to 11:10 AM CST
- Where
- Davidson County, 2.46 mi S of Berry Hill to 1.06 mi W of Providence
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.085, -86.766
Rising water on Percy Priest Lake resulted in water rescues from Four Corners marina, as several docks went underwater with multiple people stuck on boats. Flooding was also reported on the I-65S at Harding Place exit ramp.
Flash Flood, Williamson
- When
- February 23, 10:00 AM CST to 12:00 PM CST
- Where
- Williamson County, 3.45 mi N of Forest Home to 2.13 mi N of Boston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.030, -86.930
Several roads were flooded and closed across Williamson County, including 3rd Avenue, West Harpeth Road at Hunter Road, Boyd Mill Pike, Floyd Road, Old Natchez Trace, 2089 Kidd Road, 2084 Wilson Pike, Clovercroft Road, and Moran Road.
Flash Flood, Maury
- When
- February 23, 10:04 AM CST to 12:00 PM CST
- Where
- Maury County, 1.62 mi SSE of Water Vly to 2.49 mi W of Mt Joy
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.747, -87.174
Fifteen roads were flooded and closed across Maury County and numerous other roads were covered in high water.
Flash Flood, Cannon
- When
- February 23, 10:16 AM CST to 11:16 AM CST
- Where
- Cannon County, 0.92 mi WSW of Woodbury to 0.87 mi SW of Woodbury
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.825, -86.095
Cross the River Drive was flooded and closed at the East Fork Stones River near the Arts Center of Cannon County in Woodbury.
Flash Flood, Bedford
- When
- February 23, 10:21 AM CST to 12:30 PM CST
- Where
- Bedford County, 1.81 mi NW of Rover to 1.27 mi W of Richmond
- Cause
- Heavy Rain
- Property damage
- $275,000
- Reported by
- Emergency Manager
- Coordinates
- 35.689, -86.622
Numerous roads were flooded and closed across Bedford County, including Highway 30 between the Duck River Bridge and Sulphur Springs Road, Sevier Street, Lipscomb Street, Coopertown Road, Maxwell Chapel Road, Threet Road, Longview Road, Rattlesnake Lodge Road, McDale Lane, Blue Ribbon Parkway, and many others.
Flash Flood, Dickson
- When
- February 23, 10:30 AM CST to 12:30 PM CST
- Where
- Dickson County, 0.34 mi NW of Tennessee City to 2.78 mi W of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.104, -87.523
Several secondary roads were flooded and impassable across southern Dickson County.
Flash Flood, Rutherford
- When
- February 23, 10:36 AM CST to 11:36 AM CST
- Where
- Rutherford County, 0.96 mi SSE of Overall to 2.04 mi W of Barfield
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.807, -86.474
Media reports indicated extensive flooding affected roads and a few homes in the Kimbro Woods subdivision, partially due to poor drainage issues. Armstrong Valley Road between Veterans Parkway to south of Yeargan Road was also flooded and closed.
Flood, Pickett
- When
- February 23, 11:59 AM CST
- Where
- Pickett County, 1.03 mi NNE of Barnes to 1.2 mi NNE of Barnes
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.565, -85.226
Jolly Creek Road was flooded and closed.
Flash Flood, Cumberland
- When
- February 23, 12:03 PM CST to 1:03 PM CST
- Where
- Cumberland County, 1.37 mi S of Claysville to 1.33 mi SE of Volunteer Hgts
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -85.151
Several roads were flooded and closed across Cumberland County, including Highway 70N near the Crossville Flea Market.
Flash Flood, Dickson
- When
- February 23, 4:29 PM CST to 6:29 PM CST
- Where
- Dickson County, 0.88 mi SSW of Sylvia to 1.06 mi SE of Berry
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.169, -87.429
Several main highways were flooded and closed across northern Dickson County, including Highway 49W at Bartons Creek, Highway 48 near Woods Valley, and Highway 48N at Sulphur Creek just south of Charlotte. Multiple water rescues were also conducted.
Flash Flood, Davidson
- When
- February 23, 6:01 PM CST to 8:21 PM CST
- Where
- Davidson County, 1.34 mi NNW of West Meade to 2.03 mi NW of West Meade
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 36.139, -86.926
Social media reports indicated numerous roads across Davidson County were flooded. River Road near the Commodore Yacht Club was flooded with nearby buildings flooding and people moving vehicles to higher ground. Southbound Ellington Parkway near the Douglas Road exit was also flooded, and Rosa Parks Boulevard by the Farmers Market was flooded with a water rescue conducted for a person stranded in a submerged vehicle. General Bate Drive at Graybar Lane in Berry Hill was also flooded with the basement of a nearby home flooded.
Flash Flood, Davidson
- When
- February 23, 6:10 PM CST to 7:15 PM CST
- Where
- Davidson County, 2.02 mi NNW of Goodlettsville to 1.87 mi NNW of Goodlettsville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.348, -86.729
Lickton Pike near Old Springfield Highway was flooded in Goodlettsville. Old Hitt Lane at the low water crossing just south of New Hitt Lane in Goodlettsville was also flooded, and the high water barrier had been swept away into trees.
Flood, Lawrence
- When
- February 23, 6:24 PM CST
- Where
- Lawrence County, 0.78 mi SSE of Wayland Spgs to 0.87 mi NNE of Iron City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.060, -87.573
Highway 242 at Mile Marker 2 was covered by water in southwest Lawrence County.
Flash Flood, Sumner
- When
- February 23, 6:24 PM CST to 7:24 PM CST
- Where
- Sumner County, 2.63 mi SSE of Two Chesnut to 2.27 mi NE of Millersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.416, -86.598
Several roads were flooded and closed in the Shackle Island and Goodlettsville areas, including Brinkley Branch Road, Sandy Valley Road, Hogans Branch Road, and Crencor Drive at Madison Creek Road.
Flash Flood, Cheatham
- When
- February 23, 6:28 PM CST to 7:28 PM CST
- Where
- Cheatham County, 1.15 mi NW of Sulphur Spgs to 1 mi ENE of Lockertsville
- Cause
- Heavy Rain
- Property damage
- $149,000
- Reported by
- Social Media
- Coordinates
- 36.260, -87.067
Several roads were flooded and closed in northern Cheatham County, including Main Street near Highway 49 and Tennessee Waltz Parkway in Ashland City, as well as Sweethome Road at Spring Creek Road in Chapmansboro.
Flash Flood, Macon
- When
- February 23, 6:59 PM CST to 7:59 PM CST
- Where
- Macon County, 0.56 mi E of Eulia to 0.49 mi E of Eulia
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.520, -86.160
Old Highway 52 at Leath Lane was flooded and closed. A local resident reported the flood waters were the highest in the past 15 years.
Flash Flood, Hickman
- When
- February 23, 7:35 PM CST to 8:35 PM CST
- Where
- Hickman County, 0.16 mi SW of Wrigley to 0.64 mi NNW of Coble
- Cause
- Heavy Rain
- Property damage
- $166,000
- Reported by
- Emergency Manager
- Coordinates
- 35.899, -87.352
Maury County Emergency Management assisted Hickman County Emergency Management in a water rescue of a woman from a vehicle stranded in Mill Creek near Wrigley. Highway 438 in Coble was also flooded and closed.
Flash Flood, Overton
- When
- February 23, 8:00 PM CST to 9:00 PM CST
- Where
- Overton County, 0.62 mi WSW of Livingston Arpt to 0.25 mi SW of Livingston Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.396, -85.330
Highway 52 at Highway 111 in Livingston was flooded and closed.
Flash Flood, Dickson
- When
- February 23, 8:06 PM CST to 9:06 PM CST
- Where
- Dickson County, 0.99 mi E of Thompsons Xrds to 1.03 mi NNW of Charlotte
- Cause
- Heavy Rain
- Property damage
- $208,000
- Reported by
- Emergency Manager
- Coordinates
- 36.150, -87.532
Widespread flooding continued across northern Dickson County in the Cumberland Furnace and Charlotte areas, with Highway 48N at St. Paul Road flooded and closed. Water rescues were also ongoing in the Dry Hollow area.
Flash Flood, Sumner
- When
- February 23, 8:34 PM CST to 9:34 PM CST
- Where
- Sumner County, 1.03 mi SE of Millersville to 2.61 mi SE of Rockland
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 36.359, -86.687
Over 30 swift water rescues were conducted across Sumner County, mainly in southern parts of the county. Mary's Magical Place, a special needs park in Hendersonville at Highway 386 and Indian Lake Boulevard, was damaged by rushing flood waters from Drakes Creek and closed for several weeks for repairs.
Flash Flood, Maury
- When
- February 23, 9:02 PM CST to 10:02 PM CST
- Where
- Maury County, 1.54 mi WSW of Godwin to 2.37 mi S of Westwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.641, -87.075
Numerous roads were flooded and closed across Maury County, including Howard Bridge Road at Fred White Road east of Columbia. Roads that were flooded and closed in Columbia included Tom J Hitch Parkway, Glade Street at the 7th Street, 8th Street, and 9th Street intersections, and 8th Street at the Woodland Street and Bridge Street intersections.
Flash Flood, Davidson
- When
- February 23, 10:30 PM CST
- Where
- Davidson County, 1.35 mi SSW of Little Creek to 1.3 mi WNW of Madison
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Department of Highways
- Coordinates
- 36.263, -86.791
TDOT and local media reported a large landslide covered both lanes of I-24 eastbound between Old Hickory Boulevard and Briley Parkway in north Nashville. The interstate was closed for nearly 3 weeks through March 15 to remove debris and repair the roadway.
Flash Flood, Grundy
- When
- February 23, 11:00 PM CST to February 24, 1:00 AM CST
- Where
- Grundy County, 1.9 mi N of Marvin Chapel to 3.59 mi NW of Elkhead
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.497, -85.867
Numerous roads were flooded and closed across Grundy County, including Paynes Cove Road, Highway 41 at the Coffee County line, Highway 50 at Bethel Church Road, Bells Mill Road, Burroughs Cove Road, Northcutts Cove Road, Sherwood Road, Hubbards Cover Road, Highway 108 at Wesley Chapel Road, Garretson Road, Frontier Road, Yoder Road, and Cove Creek Road.
Flash Flood, Cannon
- When
- February 23, 11:29 PM CST to February 24, 12:29 AM CST
- Where
- Cannon County, 1.89 mi ESE of Ivy Bluff to 3.35 mi ESE of Ivy Bluff
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.660, -86.018
A tSpotter Twitter report indicated several roads were flooded and closed across southeastern Cannon County, including Ivy Bluff Road, Pleasant View Road, and Ivy Bluff Trail.
Flash Flood, Warren
- When
- February 23, 11:29 PM CST to February 24, 12:29 AM CST
- Where
- Warren County, 0.36 mi ENE of Davenport to 0.46 mi NE of Clearmont
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.752, -85.964
A tSpotter Twitter report indicated Ivy Bluff Trail was flooded and closed.
Thunderstorm Wind, Grundy
- When
- February 24, 12:39 AM CST
- Where
- Grundy County, 0.6 mi SSE of Cumberland Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.393, -85.694
Trees and power lines were blown down on Colony Road with power outages in the area.
Strong Wind, Wilson
- When
- February 24, 6:09 AM CST
- Where
- Wilson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Gusty west winds up to 45 mph in the wake of the heavy rain event blew siding off a home in Mount Juliet.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, February 22 to 24, 20191 death · 1 injured · 1 event
- Debris Flow in California, February 22, 20191 death · 1 event
- Winter Storm and Heavy Snow in Oregon, February 22 to 27, 2019$1.5 million · 13 events
- Flash Flooding and Flooding in Mississippi, February 22, 2019$406,000 · 15 events
- Flash Flooding and Flood in Arkansas, February 22, 2019$105,000 · 5 events
- Tornadoes and Flooding in Alabama, February 22 to 24, 2019EF1 · 15 events
- Flood in Arkansas, February 22, 2019$50,000 · 1 event
- Winter Storm and Heavy Snow in Washington, February 22 to 26, 20197 events
- High Wind in Texas, February 22 to 23, 201970 kt wind · 5 events
- Frost and Freeze in California, February 22, 20194 events
- Heavy Snow and Winter Weather in Colorado, February 22 to 23, 20194 events
- Heavy Snow in North Dakota, February 22 to 23, 20193 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810962, 810961, 810963, 810964, 810965, 810966, 810967, 810968, 810971, 810970, 810973, 810972, 810969, 810974, 811288, 811289, 811290, 811293, 811294, 811300, 811302, 811303, 811304, 811314, 811309, 811306, 811322, 811361, 811362, 811364, 811363, 811367, 811325, 811369, 811389, 811376, 811378, 811380, 811382, 811391.